MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-302
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
After exposure, hip center through trialing were completed in dr¿s preferred order/method.There were no mako related issues throughout the procedure.After trialing, dr.Requested the following cemented components: femur: size 3 cr, tibia: size 2, poly: size 2x 10 mm, patella: size a35.I retrieved the implants and held them up for dr., the scrub tech and the circulator to see.I proceeded to read each implant box: ¿two by 10 poly.Three right cr cemented femur, two cemented baseplate and an a35 cemented patella.¿ dr.Then said, ¿yes.¿ i showed the circulator the boxes and read the expiration dates.The implants were opened and given to the sterile field.Dr.Cemented each component.After the submission of the charge sheet to jr rep, the wrong femur side was identified.Once jr rep identified the wrong femur side was implanted- he made contact with the surgeon.¿ spoke to mps.Implants were obtained from a cart with multiple common options for knee implants.Mps confirmed that after trialing, the surgeon removed the arrays and did not evaluate the knee after final implants were implanted.Spoke to jr rep.Once surgeon was notified, patient was returned to the operating room.Later the same day and the right-sided implant was revised to a left-sided implant.Rep provided the usage sheet from the primary procedure.
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a triathlon femoral component was reported.The event was confirmed via review of the provided implant sheet.Method & results: -device evaluation and results: not performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: no other similar events were reported for the lot.Conclusion: it was reported that a right femoral component was implanted on the left knee instead of a left femoral component.The provided implant sheet was reviewed and confirmed that the reported device was implanted in the patient.It was also reported that the incorrect implant was shown and read aloud to the surgeon, scrub tech, and circulator prior to being placed in the sterile field.This information confirms the root cause of incorrect implant use was user error.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #3 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann lavatelli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12530265
Report Number0002249697-2021-01619
Device Sequence Number5159582
Product Code MBH
UDI-Device Identifier07613327040265
UDI-Public07613327040265
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number5510-F-302
Device Catalogue Number5510F302
Device Lot NumberNB94Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale